After getting a Depo-Provera shot for birth control, does the shot go into affect right away?

Depends on timing. If you got it when starting a regular cycle, or while on another form of contraception like the pill then immediate. If in question, use back up protection for a min of 10 days.

Related Questions

Having a unusal discharge. Could I have an std? I started getting the Depo-Provera vera shot for birth control about 5 months ago. The first two months were fine and the third month I had heavy bleeding for two weeks before I went back to get the next sh

It . It is normal to have prolonged bleeding (a continuous period) and spotting in the first few months you are on the depo-provera shot. Even though it sounds as if you are spotting fro the depo shot, without examining you and checking your discharge under a microscope, i cannot say for certain whether you also have an infection (such as an std) or not. You should give your doctor a call. They may want to check you to make sure there isn't something else going on before attributing your symptoms to the depo shot. Below, i've linked to a website that can give you more in-depth information on the depo shot. Read more...

Is it true that following your last shot of Depo-Provera birth control you need to wait 4 months to get pregnant?

Yes. Since the depo shots last for at least 3 months as its intended to, you won't be able to get pregnant for at least 3-4 months. Read more...